Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 141, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 3, 2014, 6:08 PM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2014, 6:08 PM CDT (23:08 UTC)
- Expired
- Jul 3, 2014, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:58 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 3, 3:58 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 358 PM CDT THU JUL 3 2014 .DISCUSSION... THE COOL FRONT CONTINUES TO EASE INTO THE SOUTHWEST HALF OF THE CWA AS INDICATED BY THE CU FIELD AND POPCORN SHOWERS AHEAD OF THE FRONT. DEW POINTS ARE STILL HIGH BEHIND THE CONVECTION...BUT FALLING AND THERE IS LITTLE IF ANY CONVERGENCE AHEAD OF THE FRONT. THE BEST FEATURE IS THE DIVERGENCE ALOFT. ALSO...A PRE FRONTAL TROUGH REALLY A REMNANT MCS...IS FIRING THUNDERSTORMS SOME STRONG NEAR CONROE. AT ANY RATE...OUR COVERAGE AS BLEAK AS IT IS WILL LINGER FOR THE DAYLIGHT HOURS WHILE SINKING SOUTHWESTWARD. OUR VAD IS SHOWING DEEP NORTHERLY FLOW IN PLACE ALREADY. SKIES WILL BECOMING PARTLY CLOUDY WITH BELOW AVERAGE LOW AND HIGHS FOR THE HOLIDAY WEEKEND. NOT MUCH EXPECTED FROM THE DEPARTING RAIN AND PERHAPS NOT AGAIN UNTIL EARLY NEXT WEEK WITH AFTERNOON ISOLATED THUNDER RETURNING OFF OF THE GULF AS UPPER LEVEL HEIGHTS SLOWLY RISE. /24/ && .PREV DISCUSSION... /ISSUED 145 PM CDT THU JUL 3 2014/ DISCUSSION... THE COOL FRONT IS ABOUT HALF WAY ACROSS THE CWA FROM NEAR MOUNT PLEASANT TX TO NEAR SHREVEPORT AND EDGING ACROSS I-20 DOWN TO NEAR MONROE. THE NEW CU FIELD IS A BIT FARTHER SOUTH AHEAD OF THE FRONT WHICH IS DRIFTING TO THE SOUTH AND SOUTHWEST. SUBSIDENT AIR OVER NE TX WHICH HAS SPREAD OVER INTO NORTHWEST LA FROM THIS LATE MORNINGS DECAY. LOWER DEW POINTS WILL EVENTUALLY SPREAD SOUTH OF I-20 LATER THIS AFTERNOON ON NORTHEASTERLY WINDS. SO FAR THE ONLY NEW CONVECTION IS ON OUR CORNERS NEAR MINEOLA AND JENA. MEANWHILE...THE OUTFLOW SOUTH OF OUR TEXAS COUNTIES HAS NEW DEVELOPMENT WILL CONTINUE TO CUT OFF MOISTURE INTO NORTHEAST AND DEEP EAST TEXAS TOO...BUT WITH A BIT OF DIVERGENCE ALOFT AND HEATING WILL KEEP SLIGHT CHANCE WORDING CLOSE TO THE FRONT THROUGH THE AFTERNOON. PREV DISCUSSION... /ISSUED 1253 PM CDT THU JUL 3 2014/ AVIATION... VFR CONDITIONS SHOULD CONTINUE THROUGH THE 18Z TAF PERIOD. A WEAK SFC FRONT CONTINUES TO MIX S ACROSS E TX/N LA EARLY THIS AFTERNOON...AND EXTENDS FROM NEAR A INJ...TO CRS...TO JUST S OF TYR/GGG AND INTO N LA JUST S OF THE I-20 CORRIDOR S OF SHV AND MLU. HAVE STARTED TO SEE A SCT CU FIELD DEVELOP JUST S OF THIS BNDRY...WITH SFC HEATING/RESULTANT INSTABILITY ALLOWING FOR THE POTENTIAL FOR ISOLATED CONVECTION TO DEVELOP THIS AFTERNOON MAINLY OVER DEEP E TX/SRN SECTIONS OF NCNTRL LA. AN OUTFLOW BNDRY FROM EARLIER CONVECTION OVER NE TX HAS SCOURED THE AIR MASS OVER DEEP E TX AND HAS PULLED UP STATIONARY OVER CNTRL AND SE TX...THUS FOCUSING MORE SCT CONVECTION OVER THESE AREAS. GIVEN WHAT HAS HAPPENED...AND THE LIMITED FORCING ALONG THE SFC FRONT...WILL KEEP ANY MENTION OF CONVECTION OUT OF THE LFK TERMINAL FOR THE PERIOD...BUT MAY HAVE TO AMEND SHOULD CONVECTION THREATEN THIS AREA. FARTHER N...WILL SEE CONVECTIVE DEBRIS IN THE FORM OF AC/CIRRUS AFFECT MUCH OF THE REGION THIS AFTERNOON AS CONVECTION NEAR/JUST S OF THE RED RIVER IN N TX PERSISTS. THIS DEBRIS SHOULD THIN THIS EVENING...ALTHOUGH THE CIRRUS SHOULD PERSIST THROUGH THE END OF THE TAF PERIOD. THE SFC FRONT IS EXPECTED TO PULL UP STATIONARY TONIGHT OVER SE TX/SRN LA...WHICH MAY RESULT IN AT LEAST ISOLATED CONVECTION PERSISTING OVERNIGHT OVER THESE AREAS...S OF LFK. ENE WINDS 5-10KTS THIS AFTERNOON WILL DIMINISH BELOW 5KTS AFTER 00Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 90 66 92 69 / 10 10 10 10 10 MLU 63 87 63 90 65 / 10 10 10 10 10 DEQ 60 88 62 90 65 / 10 10 10 10 10 TXK 64 88 64 90 68 / 10 10 10 10 10 ELD 61 87 60 90 63 / 10 10 10 10 10 TYR 67 90 68 92 71 / 20 10 10 10 10 GGG 66 90 66 92 69 / 10 10 10 10 10 LFK 70 90 68 93 69 / 20 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Jul 3, 1:15 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 115 PM CDT THU JUL 3 2014 ARZ059-070-071-LAZ001>003-010>014-017>022-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-041815- LITTLE RIVER-MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 115 PM CDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARKANSAS...FOR SOME OF NORTHWEST AND MUCH NORTH CENTRAL LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND FOR EXTREME SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A WEAK COOL FRONT OVER PARTS OF THE FOUR STATE AREA TODAY. THE FRONT STRETCHES FROM IDABEL OKLAHOMA...TO MOUNT PLEASANT TEXAS...TO MINDEN LOUISIANA...TO MONROE AND IS DRIFTING TO THE SOUTH AND SOUTHWEST. ANY ISOLATED THUNDERSTORMS MAY PRODUCE BRIEF HEAVY RAINFALL...LIGHTNING AND GUSTY WINDS. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ANY CHANCE FOR ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF DEEP EAST TEXAS THROUGH FRIDAY AND THEN REALLY DIMINISH FOR THE BALANCE OF THE HOLIDAY WEEKEND. ISOLATED AND MAINLY AFTERNOON THUNDERSTORMS LOOK TO RETURN FOR NEXT WORK WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-060-061-072-073-LAZ004>006-041815- SEVIER-HOWARD-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-CLAIBORNE- LINCOLN-UNION LA- 115 PM CDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL ARKANSAS AND FAR NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE HOLIDAY WEEKEND LOOKS VERY NICE AND DRY. ISOLATED AND MAINLY AFTERNOON THUNDERSTORMS LOOK TO RETURN FOR NEXT WORK WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 24
In the hours before
Special weather statement, Jul 3, 5:12 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT THU JUL 3 2014
LAZ018-032300-
NATCHITOCHES-
512 PM CDT THU JUL 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CHOPIN AND GORUM...
AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF COLFAX...MOVING
SOUTHEAST AT 5 MPH ALONG AND NEAR INTERSTATE 49 IN SOUTHERN
NATCHITOCHES PARISH. THIS STORM WILL AFFECT MILE MARKERS 111 NORTH
THROUGH MILE MARKER 116 INCLUDING CHOPIN. ANOTHER STRONG THUNDERSTORM
WAS LOCATED NEAR GORUM ALSO MOVING SOUTHEAST.
VERY HEAVY DOWNPOURS OF RAINFALL REDUCING VISIBILITIES...DEADLY
LIGHTNING...DIME SIZE HAIL...AND WINDS AROUND 40-45 MPH ARE EXPECTED
WITH THIS STORM ALONG INTERSTATE 49.
06Special weather statement, Jul 3, 5:25 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT THU JUL 3 2014
TXZ152-032315-
NACOGDOCHES-
525 PM CDT THU JUL 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
NACOGDOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
DOUGLASS...
AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM TO THE EAST OF DOUGLASS ALONG
STATE HIGHWAY 21...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL
AFFECT AREAS ALONG AND TO THE SOUTHWEST OF STATE HIGHWAY 21 AND
TO THE NORTHWEST OF STATE HIGHWAY 7.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM
ALONG WITH LOCALLY HEAVY DOWNPOURS AND DEADLY LIGHTNING.
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:54 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Red River | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.